Missouri, 2003Flood in Missouri, November 20, 2003
November 20, 2003 · NWS PAH · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 19, 4:00 PM CST, 9 hours earlier.
Area forecast discussion, Nov 19, 4:00 PM CST, 9 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
400 PM CST WED NOV 19 2003
.DISCUSSION...
MAIN FORECAST CONCERNS CENTER AROUND THE STRONG UPPER LOW PROGGED TO
AFFECT THE AREA LATE IN THE WEEKEND.
SKIES CLEARED NICELY TODAY UNDER BRISK NORTHWEST WINDS. HIGH
PRESSURE TO SETTLE IN OVER THE SOUTH CENTRAL U.S. TONIGHT. WHILE
SKIES WILL BE CLEAR AND THE GROUND EXTREMELY MOIST. THINK A LIGHT
WEST GRADIENT DUE TO HIGH PRESSURE TO OUR SOUTH WILL KEEP LIGHT
WINDS IN FOR MUCH OF THE NIGHT. IN ADDITION...UNITED PARCEL SERVICE
CROSS OVER TEMPS FOR RADIATION FOG FORMATION ARE RUNNING IN THE MID
30S WITH 4 INCH SOIL TEMPS RUNNING ABOUT 20 DEGREES WARMER THAN
FORECAST LOW TEMPS TONIGHT (40 TO 44 DEGREES). THESE FACTORS SHOULD
PRECLUDE ANY DENSE FOG FORMATION...EVEN WITH THE CLEAR SKY AND WET
GROUND.
HIGH PRESSURE SLOWLY HEADS EAST THROUGH FRIDAY ALLOWING FOR AN
INCREASE IN SOUTHWEST FLOW AND A GRADUAL WARMING TREND. IN
FACT...MAY EVEN APPROACH RECORD HIGH TEMPS BY FRI. WILL DISREGARD
THE 4 DEGREE COOLING TREND ADVERTISED BY MOS TEMPS FOR FRI MAX
TEMPS. IN FACT...WITH DECENT SUN AND BREEZY SOUTH WINDS...WILL
LIKELY END UP JUST AS WARM IF NOT WARMER THAN THU.
FOR THE WEEKEND ANOTHER UPPER LEVEL LONG WAVE TROUGH STRENGTHENS
FIRST OVER THE ROCKIES AND THEN PUSHES OUT INTO THE WESTERN PLAINS
STATES. LATEST 84 HR ETA/GFS SHOWING PRETTY MUCH THE SAME SCENARIO
WITH TIMING OF SFC FRONT. IT LOOKS NOW AS THOUGH SAT WILL BE DRY AND
BREEZY FOR THE MOST PART...WITH WELL ABOVE NORMAL TEMPERATURES
CONTINUING AS WE STAY IN THE WARM SECTOR...AND SFC FRONT STAYS OUT
OVER EASTERN IA AND SW MISSOURI.
THE BIG TIME PERIOD RIGHT AS FAR AS SEVERE THUNDERSTORM POTENTIAL
WILL BE SUN AFTERNOON AND SUNDAY NIGHT AS UPPER LOW FINALLY EJECTS
NORTHEAST TOWARD THE GREAT LAKES...AND THE SURFACE FRONT SWEEPS
THROUGH.
BIG CHANGE TO MUCH COOLER TEMPS LOOKS TO TAKE PLACE MONDAY/TUE.
SHOULD DRY SLOT FOR AWHILE ON MON...THEN EXPECT SOME WRAP AROUND
CLOUDS AND POSSIBLY SOME SPRINKLES LATER MONDAY/NIGHT. MOST OF WRAP
AROUND PRECIP (POSSIBLY LIGHT SNOW) SHOULD PASS JUST NORTH OF OUR
FORECAST AREA.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
MEFFERT
Hazardous weather outlook, Nov 19, 4:22 AM CST, 20 hours 38 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-201100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
422 AM CST WED NOV 19 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
PATCHY DENSE FOG WILL BE POSSIBLE TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
PATCHY DENSE FOG WILL BE POSSIBLE VERY EARLY THURSDAY MORNING.
THUNDERSTORMS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
DFS
Flood, Ripley
- When
- November 20, 1:00 AM CST to 5:00 PM CST
- Where
- Ripley forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.653, -90.864 (the zone’s center; the record gives no point)
Minor flooding of the Current River occurred at Doniphan. The river crested at 13.39 feet at Doniphan, where the flood stage is 13 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Storm Surge and Blizzard in Alaska, November 20 to 22, 2003$102,000 · 57 kt wind · 14 events
- Strong Wind in New Jersey, November 20, 20031 injured · 1 event
- Heavy Rain in Vermont, November 20, 20032 events
- Flooding in New York, November 20 to 22, 20032 events
- Flooding in Vermont, November 20, 2003$2,000 · 2 events
- Flooding in Vermont, November 20, 2003$10,000 · 2 events
- Heavy Snow in Montana, November 20, 20032 events
- Heavy Snow in Washington, November 20 to 21, 20032 events
- Heavy Snow in Idaho, November 20 to 21, 20032 events
- Heavy Snow in Montana, November 20 to 21, 20032 events
- Flood in Pennsylvania, November 20, 20031 event
- Flood in New York, November 20, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335687.